Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Oct 8, 2010, 7:56 AM EDT for 5 counties in Florida. It took effect at Oct 8, 2010, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2010, 7:56 AM EDT (11:56 UTC)
- In effect from
- Oct 8, 2010, 12:00 PM EDT
- Expired
- Oct 8, 2010, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 11.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WWUS82 KMLB 081156 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 756 AM EDT FRI OCT 8 2010 FLZ044-144-090000- /O.UPG.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/ /O.NEW.KMLB.FW.W.0048.101008T1600Z-101008T2200Z/ /O.NEW.KMLB.FW.A.0040.101009T1700Z-101009T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 756 AM EDT FRI OCT 8 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR OVER THE EAST CENTRAL FLORIDA WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR AROUND 4 TO 5 HOURS THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL BE OVER SOUTHERN LAKE COUNTY WHERE THEY MAY DROP TO BETWEEN 26 AND 28 PERCENT THIS AFTERNOON. ANOTHER DRY DAY IS SHAPING UP FOR SATURDAY. RELATIVE HUMIDITY VALUES MAY REACH CRITICAL LEVELS FOR A DURATION OF NEAR 4 HOURS OVER THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ041-045-046-053-082200- /O.UPG.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/ /O.NEW.KMLB.FW.W.0048.101008T1600Z-101008T2200Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA- 756 AM EDT FRI OCT 8 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR OVER THE EAST CENTRAL FLORIDA WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR AROUND 4 TO 5 HOURS THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES OVER THE WARNING AREA WILL DROP TO BETWEEN 28 AND 30 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
1 follow-up statement
428 WWUS82 KMLB 082203 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 603 PM EDT FRI OCT 8 2010 FLZ044-144-091000- /O.EXP.KMLB.FW.W.0048.000000T0000Z-101008T2200Z/ /O.CON.KMLB.FW.A.0040.101009T1700Z-101009T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 603 PM EDT FRI OCT 8 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ANOTHER DRY DAY IS SHAPING UP FOR SATURDAY. RELATIVE HUMIDITY VALUES MAY REACH CRITICAL LEVELS FOR A DURATION OF NEAR 4 HOURS OVER THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ041-045-046-053-082315- /O.EXP.KMLB.FW.W.0048.000000T0000Z-101008T2200Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA- 603 PM EDT FRI OCT 8 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ SEDLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 8, 4:25 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 8, 4:25 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EDT FRI OCT 8 2010
.DISCUSSION...
TODAY/TONIGHT...
A LARGE HIGH PRES RIDGE CENTERED OVER THE MS RIVER VALLY WILL DRIFT
E THRU TONIGHT AND WILL GENERATE A DEEP AND STEADY N/NE FLOW ACRS
THE FL PENINSULA. THESE WINDS WILL TAP A DRY/STABLE CONTINENTAL
AIRMASS THAT WILL ALLOW LITTLE MORE THAN A THIN STRATOCU DECK TO
FORM BY MID AFTN.
FULL SUN WILL OFFSET THE WEAK COOL AIR ADVECTION OF THE NRLY FLOW...
KEEPING MAX TEMPS NEAR CLIMO (M80S). SFC/BNDRY LYR FLOW WILL WEAKEN
TONIGHT AS THE RIDGE DRIFTS ACRS THE DEEP SOUTH. NEGLIGIBLE CLOUD
COVER WILL COMBINE WITH THE DIMINISHING WINDS TO PRODUCE IDEAL
RADIATIVE COOLING CONDITIONS TONIGHT. MIN TEMPS 5-10F BLOW CLIMO
EXPECTED AREAWIDE...U50S/L60S ALONG AND N OF THE I-4 CORRIDOR...AND
M/U60S ALONG THE SPACE/TREASURE COASTS.
SAT-MON...
WEATHER WILL REMAIN PLEASANT INTO THE WEEKEND AS HIGH PRESSURE
SETTLES SOUTHWARDS AND LOW LEVEL FLOW SLOWLY VEERS FROM THE NE SAT
TO ENE SUNDAY. TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL
NUMBERS WITH HIGHS IN THE LWR 80S BEACHES TO MID 80S OVER THE
INTERIOR. THE COOL NIGHTS OVER THE PAST WEEK WILL BEGIN TO MODERATE
AS THE FLOW VEERS MORE ONSHORE. SOME LOWS IN THE 50S OVER THE
INTERIOR FRI NIGHT/SAT MORNING WILL RISE SLIGHTLY INTO THE 60S BY
SUNDAY AND MONDAY NIGHT. AN EASTERLY SWELL IS EXPECTED TO ELEVATE
THE RIP CURRENT RISK AT EAST CENTRAL FL BEACHES FOR THE WEEKEND.
TUE-THU...
DISCREPANCIES CONTINUES BETWEEN THE 08/00Z RUNS OF THE GFS AND ECMWF
WITH THE SYNOPTIC PATTERN FOR MID TO LATE NEXT WEEK. BOTH MODELS
DEVELOP AN UPR LVL TROF OVER THE ERN CONUS EARLY NEXT WEEK...WITH
SEVERAL SHORTWAVES MOVING THROUGH ALONG THE SOUTHERN PERIPHERY INTO
THE DEEP SOUTH AND FL. THIS RESULTS IN ~100KT H25 JET STREAKS
PUSHING ACROSS N FL ON TUE AND THUR... PLACING THE CENTRAL PENINSULA
UNDER ITS ASCENDING RIGHT REAR QUADRANT.
THE MAIN DIFFERENCES ARISE BY LATE TUES INTO WED AS THE ECMWF
LATCHES ONTO AN AREA OF DISTURBED WEATHER IN THE NW CARIBBEAN AND
LIFTS OUT SOME TYPE OF FEATURE ACROSS CUBA INTO THE
ATLANTIC...THROWING DECENT MOISTURE ACROSS S FL. THE 00Z RUN IS LESS
BULLISH ON MOISTURE THAN THE 12Z RUN WAS AS THE FIRST SHORTWAVE
PICKS UP MOST OF THE MOISTURE AND SHUNTS IN TO THE EAST ON WED.
GFS KEEPS THE FL PENINSULA IN DRY NW FLOW THROUGH MOST OF THE
PERIODS UNTIL THE SECOND SHORTWAVE BRINGS A WEAK SFC FRONT INTO THE
REGION LATE IN THE WEEK. WITH THE LOW LEVEL ONSHORE FLOW AND THE
FAVORABLE JET POSITION THROUGH THE WEEK...WONT RULE OUT THE
POSSIBILITY FOR CONVERGENT MOISTURE BANDS IN THE WAKE OF THE NRN
BAHAMAS THAT MAY DEVELOP INTO SHRAS. DECIDED TO GO WITH A DRY
FORECAST UNTIL THE FRONT ON THUR AND WAIT FOR BANDS TO DEVELOP
BEFORE ADDING SHOWERS. TEMPERATURES WILL WARM A FEW DEGREES TO NEAR
CLIMO WITH HIGHS IN THE MID 80S OVER THE INTERIOR AND LOW-MID 80S AT
THE COAST. OVERNIGHT LOWS IN THE LOW-MID 60S WITH COOLER SPOTS
ACROSS THE AREA DROPPING TO AROUND 60.
&&
.AVIATION...
VFR ALL SITES THRU 09/12Z.
&&
.MARINE...
TODAY/TONIGHT...
SEAS HAVE FALLEN BLO SCA CRITERIA...THOUGH A MODERATE ERLY SWELL
WILL KEEP SEAS ELEVATED THRU DAYBREAK SAT. SEAS WILL DIMINISH TO
4FT OR LESS OVER THE OFFSHORE WATERS...AND TO 3FT OR LESS OVER THE
NEARSHORE WATERS AS THE SWELL DAMPENS OUT. SFC/BNDRY LYR WINDS WILL
VEER FROM NW TO NE BTWN 10-15KTS TODAY AS A LARGE HIGH PRES RIDGE
BUILDS OVER THE E HALF OF THE CONUS. SCA HAS EXPIRED...BUT WILL
MAINTAIN A CAUTIONARY STATEMENT FOR SEAS OVER THE OFFSHORE LEG S OF
SEBASTIAN INLET.
SAT-TUE...
NNE WINDS SATURDAY EXPECTED AROUND 10 KNOTS AND THEN BECOMING NE TO
10 KNOTS NORTH 10-15 KNOTS LEGS ON SUNDAY. WINDS BECOMING MORE LIGHT
AND VARIABLE FOR MON AND TUES AS RIDGE WEAKENS WITH WEAK FRONT
PASSES WELL NORTH OFF THE MID ATLANTIC. WINDS GENERALLY EXPECTED TO
BE ONSHORE AT LESS THAN 10KTS. SEAS 3-5 FT OFFSHORE EARLY SATURDAY
WILL SLOWLY DROP INTO EARLY NEXT WEEK AND WINDS BECOME ONSHORE AND
LIGHTEN BY MONDAY.
&&
.FIRE WEATHER...
TODAY...PRIMARY CONCERN WILL BE THE DRY AIR OVER N FL EMBEDDED IN A
DEEP NRLY FLOW. 00Z SOUNDINGS MEASURED PW VALUES BTWN 0.7"-0.9" OVER
THE CENTRAL PENINSULA...DECREASING TO ~0.4" OVER THE PANHANDLE.
NRLY SFC/XPRT WINDS WILL VEER TO THE NE THIS AFTN AS A LARGE HIGH
PRES RIDGE BUILDS INTO THE DEEP SOUTH. WHILE THESE WINDS WILL KEEP
COASTAL RH VALUES OUT OF THE RED ZONE...THE ONSHORE COMPONENT WILL
NOT BE ENOUGH TO PUSH MODIFIED AIR INTO THE INTERIOR COUNTIES. WILL
UPGRADE THE FIRE WX WATCH TO AN RFW FROM NOON-6PM.
SAT...INTRODUCED A FIRE WEATHER WATCH FOR SATURDAY AFTN ACROSS LAKE
COUNTY AS NW FLOW CONTINUES TO TAP INTO A DRY AIRMASS OVER THE DEEP
SOUTH AND EXPECT TO SEE DURATION OF LOW RH AGAIN DURING THE
AFTERNOON. THE REMAINDER OF THE INTERIOR MAY SEE 2-3 HRS OF LOW
RH...BUT FLOW IS EXPECTED TO BEGIN TO VEER LATE IN THE AFTERNOON
WHICH WILL KEEP MOST AREAS FROM SEEING THE 4 HRS DURATION.
SUN...FLOW VEERING MORE ENE BY SUNDAY IS EXPECTED TO KEEP RH VALUES
JUST ABOVE CRITICAL THRESHOLDS THOUGH A FEW LOCATIONS ACROSS LAKE
COUNTY MAY SEE 1-2 HRS OF BELOW 35%. REMAINDER OF THE INTERIOR IS
EXPECTED TO FALL TO 38-40%.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 60 85 61 / 0 0 10 10
MCO 85 58 86 61 / 0 0 0 0
MLB 81 61 83 61 / 0 0 10 10
VRB 82 62 84 62 / 0 0 10 10
LEE 84 58 87 61 / 0 0 0 0
SFB 84 58 87 61 / 0 0 0 0
ORL 85 59 88 63 / 0 0 0 0
FPR 82 61 84 60 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SOUTHERN
LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX....MOSESHazardous weather outlook, Oct 8, 5:41 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 541 AM EDT FRI OCT 8 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082145- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1115 AM EDT FRI OCT 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... MODERATE EASTERLY SWELLS AND A HIGH ASTRONOMICAL TIDE WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES THIS AFTERNOON. THE THREAT WILL BE HIGHEST BETWEEN NOON AND 6:00 PM DUE TO TIDAL EFFECTS. IN ADDITION...NORTH TO NORTHEAST WINDS WILL PRODUCE A STRONG SOUTHWARD FLOWING LONGSHORE CURRENT. AVOID SWIMMING NEAR PIERS AND JETTIES WHERE RIP CURRENTS COULD BE STRONG. CHECK CONDITIONS WITH LOCAL BEACH PATROL WHEN ARRIVING AT THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... A LINGERING EASTERLY SWELL WILL KEEP SEAS ELEVATED OVER THE LOCAL ATLANTIC WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OFFSHORE WATERS NORTH OF JUPITER INLET. ...FIRE WEATHER IMPACT... A DRY AIR MASS WILL MOVE DOWN THE PENINSULA THIS AFTERNOON AS HIGH TEMPERATURES REACH THE MID 80S. THIS WILL RESULT IN SEVERAL HOURS OF LOW RELATIVE HUMIDITY FOR THE INTERIOR COUNTIES FROM OSCEOLA COUNTY NORTH TO LAKE COUNTY...INCLUDING INTERIOR VOLUSIA COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BOATING CONDITIONS WILL IMPROVE THROUGH THE WEEKEND...BUT RIP CURRENT THREATS WILL REMAIN ELEVATED. A DRY AIR MASS OVER THE WESTERN AREAS WILL HAVE THE POTENTIAL TO GENERATE SEVERAL HOURS OF LOW RELATIVE HUMIDITY MAINLY WEST OF INTERSTATE 4 THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW/ULRICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:56 AM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole | 22 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.